Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Aug 4, 2016, 2:03 PM CDT for Marquette County, Wisconsin. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 2:03 PM CDT (19:03 UTC)
- Expired
- Aug 4, 2016, 3:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Milwaukee, WI
County Marquette County, WI
The radar
The Green Bay radar (KGRB), 102 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 933 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
203
WWUS83 KMKX 041903
SPSMKX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
203 PM CDT THU AUG 4 2016
WIZ046-047-042000-
GREEN LAKE-MARQUETTE-
203 PM CDT THU AUG 4 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GREEN LAKE AND NORTHERN
MARQUETTE COUNTIES...
AT 202 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
WAUTOMA...MOVING EAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BERLIN...WESTFIELD...PRINCETON...GREEN LAKE...LAWRENCE...NESHKORO...
SPRINGFIELD CORNERS AND HARRISVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4398 8889 4393 8888 4382 8889 4384 8960
4398 8950
TIME...MOT...LOC 1902Z 269DEG 48KT 4398 8926
$$
JTSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 4, 12:03 PM CDT, 2 hours earlier.
Area forecast discussion, Aug 4, 12:03 PM CDT, 2 hours before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 1203 PM CDT THU AUG 4 2016 .UPDATE... Hot and humid across southern WI today with breezy southwest winds. Temperatures should manage to get to right around 90 before winds turn to the south-southeast early this afternoon. Heat indices will peak in the mid to upper 90s this afternoon. A line of thunderstorms is tracking through northwest WI this morning. Peak wind gusts have been in the 30 to 40 knot range so far. The latest short term models are showing this line maintaining its intensity and turning toward the south per the storm motion vectors. There is decent mixed layer CAPE and marginal shear over central/south central WI to support continued storm development. Timing of these storms into the Dells and Green Lake areas between 230 and 330 pm. Convection along the cold front that is still back in southern MN will be highly dependent upon what happens with this first line. && .AVIATION/18Z TAFS/... A line of thunderstorms tracking through northwest WI has a good chance of keeping its intensity and tracking southeast through southern WI late this afternoon. We are keeping a close eye on the movement of these storms and will continue to update TAFs and discussions this afternoon. If the line of storms does not hold together or tracks north of southern WI, then there is another chance for storms for southern WI along a cold front later this evening. Storms may briefly bring some lower cigs to KMSN as well during the evening, but not enough confidence in the east. && .MARINE... Look for south to southeast winds today increasing to 10 to 15 knots with a few gusts pushing 20 knots. The winds are increasing in response to a cold front approaching from the northwest. The highest waves today will be north of Port Washington and Sheboygan, lower around Kenosha. The cold front is expected to pass through the area late tonight. Scattered thunderstorms will likely affect the nearshore waters, first around Sheboygan by late afternoon or very early in the evening, then if the storms hold together, they would reach Kenosha by mid evening or so. Look for northwest winds late tonight and Friday in the wake of the front. Winds and waves will remain below small craft advisory levels through the weekend. && .PREV DISCUSSION... /Issued 343 AM CDT THU AUG 4 2016/ TODAY AND TONIGHT...Forecast Confidence Is Medium. Less low level moisture, and a bit more boundary layer mixing, should keep fog more patchy early this morning and less locally dense. Focus of forecast on increasing threat of convection late today and tonight. Latest short term guidance remains in reasonable agreement on deepening sfc low pressure system, tied to strong upper level wave currently just north of ND, moving across southern Canada today and tonight. This system will drag a sfc cold front across southern WI overnight tonight, exiting far southeast WI by 12z. Ongoing strong convection ahead of this system moving across central and northern MN and should continue to move toward Lake Superior early this morning. Any convective vortex produced by this convection is expected to remain well north of the area today. Southern WI wl be dominated by short wave subsidence and increasing southerly breezes, resulting in another very warm and humid day. With less low level RH, a capping inversion will be in place, which should prevent any convection from developing. Lake breeze will also remain weaker and cling more to lakeshore areas. 925H temps warm 1-2 degrees. So, with plenty of sunshine and warm start to the day, daytime temperatures will climb into the upper 80s to lower 90s across the entire area, except remain slightly cooler along the lakeshore from Port Washington north. The combination of warm temperatures and humidity will push afternoon Heat Index readings into the middle to upper 90s. Very unstable air mass is expected this afternoon ahead of advancing cold front across eastern MN into western WI. Expect sct to nmrs strong storms to develop in this area, and then possibly spread east to southeast into northwest CWA during the evening. Steering winds more zonal, however, mesobeta element movement would carry convection southeast. Shear increases to 25 to 35 knots over northwest CWA during the evening with good turning in the low levels. Forcing and instability weakens overnight as convection spreads east so wl trim pops slightly in southeast WI, but go with scattered wording vs chance. Expect convection to remain progressive, but Corfidi Vectors mostly less than 15 kts overnight. With deep warm cloud depth, wl need to watch heavy rainfall threat as convection moves into northwest CWA during the evening. FRIDAY THROUGH SATURDAY NIGHT...Forecast Confidence Is Medium. Models take surface cold front southeast of the area by later Friday morning. Kept low POPs in the far southeast in the morning hours until the front exits, though mesoscale models suggest all precipitation will be southeast of the area by then. Otherwise, northwest winds will gradually bring lower dew points and more seasonable temperatures into Saturday night. Dry conditions are expected during this time, as high pressure slowly works into the region from the northwest. May see diurnal cumulus clouds develop Saturday, along with a lake breeze by afternoon. 925 mb temperatures from models suggest highs in the upper 70s to lower 80s Friday, with upper 70s Saturday. Lows should drop into the upper 50s to lower 60s in most areas. SUNDAY THROUGH WEDNESDAY...Forecast Confidence Is Medium. ECMWF and GFS show dry conditions continuing Sunday into Sunday night across the area, as high pressure slowly moves to the east. More diurnal cumulus may develop Sunday. Temperatures should remain near seasonal normals, with cooler readings near Lake Michigan with onshore winds. ECMWF/GFS have backed off on QPF for Monday across the area, leaving it off to the southwest of the region. Backed off on POPs for Monday to the southwest portions of the area, and may be able to remove them totally in later forecasts if dry look to models continues. Different trends are then shown Monday night into Wednesday. The ECMWF takes showers and storms associated with a warm front across portions of the area later Monday night into Tuesday night, then frontal boundary stalls near the area Wednesday. The GFS keeps any convection either well south or well northwest of the area during this period. This has a dry look for this period. For now, will continue with the consensus blended models for this period, and see what happens as we get closer to that period. There could be some breaks in the activity. AVIATION/12Z TAFS/... Decreasing dew point depressions will result in patchy fog across southern WI this morning. Yesterday's precipitation was sparse in coverage across eastern CWA, so fog to remain patchy. In contrast to Wednesday morning, less low level moisture to work with this morning. Also, boundary layer a bit more stirred up due to tightening pressure gradient ahead of approaching cold front. Hence expect fog to remain more patchy, with less visibility restrictions as compared to yesterday, over most of the area including all 4 TAF sites. Expect scattered convection to affect TAF sites beginning late aftn through the evening. Best potential for strong gusty winds at KMSN during the evening. May briefly bring some lower cigs to KMSN as well during the evening, but not enough confidence in the east. MARINE... Tighter pressure gradient today ahead of approaching cold front will result in slightly stronger winds today. Wind direction will still back to the south to southeast, but lake breeze will not be as strong as yesterday. Cold front is expected to pass through the area late tonight. Scattered thunderstorms will likely affect the nearshore waters later in the evening and overnight, with strong gusty winds possible. && .MKX Watches/Warnings/Advisories... WI...None. LM...None. && UPDATE...MRC/Davis TODAY/TONIGHT AND AVIATION/MARINE...MBK Friday THROUGH Wednesday...Wood
Hazardous weather outlook, Aug 4, 7:57 AM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 757 AM CDT THU AUG 4 2016 WIZ046-047-051-052-056>060-062>072-051300- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 757 AM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A PASSING COLD FRONT WILL BRING SCATTERED TO NUMEROUS THUNDERSTORMS TO THE AREA FROM LATE AFTERNOON THROUGH TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND WEST OF A LINE FROM FOND DU LAC TO WATERTOWN TO MONROE. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS TO THE EAST OF THIS LINE. THE PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING WINDS THIS EVENING. HEAVY RAINFALL WILL ACCOMPANY THE THUNDERSTORMS. SOME OF THE STORMS COULD PRODUCE LOCALIZED STREET FLOODING OVER SOUTH CENTRAL WISCONSIN. HEAT INDEX READINGS ARE EXPECTED TO REACH THE MID TO UPPER 90S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY AS ANOTHER LOW PRESSURE SYSTEM APPROACHES THE UPPER MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. LMZ643>646-051300- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 757 AM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT AS A COLD FRONT PASSES THROUGH SOUTHEAST WISCONSIN AND LAKE MICHIGAN. THERE IS A MARGINAL RISK FOR A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS FRIDAY MORNING AS THE COLD FRONT EXITS SOUTHERN LAKE MICHIGAN. THERE IS A CHANCE FOR THUNDERSTORMS NEXT MONDAY NIGHT THROUGH WEDNESDAY AS ANOTHER LOW PRESSURE SYSTEM APPROACHES THE UPPER MIDWEST. WWW.WEATHER.GOV/MKX MBK
In the hours before
Special weather statement, Aug 4, 2:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
203 PM CDT THU AUG 4 2016
WIZ046-047-042000-
GREEN LAKE-MARQUETTE-
203 PM CDT THU AUG 4 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GREEN LAKE AND NORTHERN
MARQUETTE COUNTIES...
AT 202 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
WAUTOMA...MOVING EAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BERLIN...WESTFIELD...PRINCETON...GREEN LAKE...LAWRENCE...NESHKORO...
SPRINGFIELD CORNERS AND HARRISVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4398 8889 4393 8888 4382 8889 4384 8960
4398 8950
TIME...MOT...LOC 1902Z 269DEG 48KT 4398 8926
JTSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:14 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 76 min |
| Aug 4, 5:04 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Marquette, Sauk | 44 min |
| Aug 4, 5:58 PM CDT | Special Weather Statement | MKX | Iowa | 47 min |
| Aug 4, 6:10 PM CDT | Areal Flood Advisory | MKX | Iowa, Lafayette | 2 hr |
| Aug 4, 6:16 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 44 min |
| Aug 4, 6:55 PM CDT | Special Weather Statement | MKX | Green | 50 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.